MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR 12° AND 30° TELESCOPE; RIGID ENDOSCOPIC GRASPING FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR 12° AND 30° TELESCOPE; RIGID ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Model Number A20718A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Customer reported that his instrument broke.According to the report, the device broke during an unspecified procedure.According to the reporter, the doctor was able to retrieve all the shards (broken pieces) and there was no harm.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the broken device could not be determined.The broken damage was most likely caused by wear and tear in accordance with the age of the device, frequent use, or excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR 12° AND 30° TELESCOPE
Common Device Name
RIGID ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15211257
Report Number9610773-2022-00327
Device Sequence Number17293552
Product Code GCP
UDI-Device Identifier04042761029889
UDI-Public04042761029889
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20718A
Device Catalogue NumberA20718A
Device Lot Number168W-0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown